MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA INQUIRY ¿ STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING

ST. JUDE MEDICAL, COSTA RICA LTDA INQUIRY ¿ STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING
Model Number IBI-81531
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 08/28/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Related manufacturer reference number: 9680001-2018-00138, 3005334138-2018-00323.During a pulmonary vein isolation ablation procedure a pericardial effusion occurred.During mapping of the left atrium the patient became hypotensive.An echocardiogram revealed a pericardial effusion, for which a pericardiocentesis was performed to stabilize the patient.There were no performance issues with any abbott device.
 
Additional Manufacturer Narrative
One decapolar, inquiry steerable diagnostic catheter was received for evaluation.The catheter met specifications for electrical testing.The catheter deflected when actuating the steering mechanism; however, the catheter did not deflect in the correct shape according to specifications, due to bend in the shaft.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the bend is consistent with damage during use.The cause of the reported pericardial effusion cannot be conclusively determined.Per the ifu, vascular perforation is an inherent risk of any electrode placement.

Brand Name
INQUIRY ¿ STEERABLE DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key7877401
Report Number3008452825-2018-00312
Device Sequence Number192373
Product Code OAD
UDI-Device Identifier05414734304788
UDI-Public05414734304788
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberIBI-81531
Device Lot Number6478605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR HD CATHETER; TACTICATH CATHETER; ADVISOR HD CATHETER; TACTICATH CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight82